Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 5, 2016, 4:40 PM CDT for Okaloosa County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2016, 4:40 PM CDT (21:40 UTC)
- Expired
- Jul 5, 2016, 5:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS84 KMOB 052140 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 440 PM CDT TUE JUL 5 2016 FLZ205-052215- OKALOOSA INLAND FL- 440 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 515 PM CDT... AT 439 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR CRESTVIEW... MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESTVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3060 8671 3074 8673 3086 8639 3057 8639 TIME...MOT...LOC 2139Z 269DEG 15KT 3069 8649 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 4:00 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 5, 4:00 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Mobile AL 400 PM CDT TUE JUL 5 2016 .NEAR TERM /Now Through Wednesday/...A shortwave trough continues to advance across MS/AL this afternoon, which has aided in the development of scattered to numerous showers and thunderstorms over interior portions of southeast MS and southwest and south central AL. A few storms have been strong at times over the interior, with one that pulsed to severe levels just northwest of Thomasville, AL. The increased convective coverage and associated cloud cover has allowed temperatures to cool off into the upper 70s to mid 80s over northern portions of the CWA. Outside of convection, temperatures have warmed into the lower to mid 90s, with heat indices in the 100- 105 range, and isolated occurrences around 109 in the typical spots near the immediate coast. The WRF-ARW, HRRR, and the GFS continue to hint that additional scattered thunderstorms may develop farther southward along outflow and the instability axis where 2000-3000 J/KG of MLCAPE remain available. We will keep POPs highest over interior southwest and south central AL through the remainder of the afternoon, with at least 30-40% chance in the forecast down to the coast. A series of shortwave troughs will continue to move eastward across the Tennessee Valley and a good portion of MS/AL through Wednesday. Enough lift along the trough axis may be available to aid in a few additional showers and thunderstorms over the interior tonight, and will keep a slight chance in the forecast generally north of the highway 84 corridor. Other isolated showers and storms could develop near the coast and offshore late. Precipitable water values remain between 1.75 and 2.0" Wednesday with values localized near the seabreeze. Expect at least scattered showers and thunderstorms will develop around the region again, and have POPs in the 30-40% range over the interior. Another hot and humid day can otherwise be expected with high temperatures in the lower to mid 90s. Heat indices are mostly expected to top out around 105 across much of the region. Could see some isolated instances of heat indices between 107-110. Given the isolated nature of higher heat indices, have decided to hold off with Heat Advisory issuance across our area, but next shifts will want to monitor closely. Will continue to mention the elevated heat indices in the Hazardous Weather Outlook (HWO). /21 .SHORT TERM /Wednesday night Through Friday night/...The forecast area remains under a deep layer ridge extending from the western Atlantic across the southern states. A fluctuation in pwat values is forecast during the short term. 1.6 to 1.8 inches Wed night/Thu...tapering off to between 1.3 to 1.5 inches over the land zones Thu night...recovering again to between 1.6 and 1.8 inches during the day Fri. Daytime heating and instability along with weak lift offered by the seabreeze will lead to at least a slight chance of daily storms. A few of which could become briefly strong to marginally severe with any of these containing a damaging wind threat. Hot and humid conditions persist with daytime highs lifting into the mid to upper 90s over the interior with lower 90s near the coast. These temperatures when combined with surface based dewpoints in the lower to mid 70s result in heat index values lifting to between 103 and 107 degrees on Thu for much of the area. Latest gridded data shows some areas...especially closer to area rivers...seeing heat indices near 108 degrees. Will continue to highlight the elevated heat indices in the HWO. Very muggy conditions are expected each night with lows in the mid 70s inland to 78 to 82 along the coast. /10 .LONG TERM /Saturday Through Tuesday/...Typical summer pattern expected through the extended range. Temps will remain hot each day with highs in the mid 90s inland to around 90 near the coast. Meanwhile...overnight conditions continue to remain very muggy. Will continue with a diurnal rain chance pattern with scattered coverages of storms each day and lower coverages each night. /10 && .MARINE...High pressure will continue to extend from the western Atlantic through the northern Gulf through the remainder of the week. A light to moderate southwesterly wind flow will persist over the marine area through the forecast period. Seas remain low. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 78 93 78 94 / 20 30 20 20 Pensacola 80 94 81 94 / 20 20 10 20 Destin 83 92 83 91 / 20 20 10 20 Evergreen 75 94 75 98 / 20 30 20 20 Waynesboro 76 95 76 96 / 20 30 20 10 Camden 76 94 76 98 / 20 40 20 10 Crestview 76 95 75 96 / 20 30 20 20 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 5, 4:00 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT TUE JUL 5 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-062100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 400 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGH THIS AFTERNOON. A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON...WITH MAXIMUM HEAT INDICES BETWEEN 100 AND 105 DEGREES ACROSS THE REGION...AND LOCALIZED HEAT INDEX READINGS BETWEEN 105 AND 108 IN A FEW LOCATIONS. THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS ALONG AREA GULF BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION THROUGH THE NEXT SEVERAL DAYS. HEAT INDICES WILL TREND UPWARD TO AROUND 105 WEDNESDAY AND THURSDAY...WITH ISOLATED LOCATIONS POSSIBLY REACHING IN THE 105 TO 110 RANGE BOTH AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ630>635-650-655-670-675-062100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 400 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 5, 1:35 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
135 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND DMG 1 NW COFFEEVILLE 31.77N 88.10W
07/05/2016 CLARKE AL EMERGENCY MNGR
TREE KNOCKED DOWN AND BLOCKING THE ENTIRE ROAD.
&&
MBSpecial weather statement, Jul 5, 1:55 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 155 PM CDT TUE JUL 5 2016 ALZ051-052-MSZ067-051945- WASHINGTON AL-CHOCTAW AL-WAYNE MS- 155 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND EAST CENTRAL WAYNE COUNTIES UNTIL 245 PM CDT... AT 154 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR BUCKATUNNA... OR 8 MILES EAST OF WAYNESBORO...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MILLRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS THUNDERSTORM AS CONDITIONS WARRANT. && LAT...LON 3157 8857 3169 8860 3178 8826 3159 8815 TIME...MOT...LOC 1854Z 250DEG 13KT 3163 8851 BUTTS
Special weather statement, Jul 5, 2:09 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
209 PM CDT TUE JUL 5 2016
ALZ054-057-052000-
BUTLER AL-WILCOX AL-
209 PM CDT TUE JUL 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WILCOX AND NORTHWESTERN BUTLER COUNTIES UNTIL 300 PM
CDT...
AT 208 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF BELKNAP TO CAMDEN TO NEAR PINE
HILL...AND MOVING EAST AT 45 MPH.
WIND GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAMDEN...PINE HILL...YELLOW BLUFF AND PINE APPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.
&&
LAT...LON 3196 8686 3196 8663 3183 8691 3183 8761
3196 8767 3199 8767 3201 8734 3205 8713
3205 8686
TIME...MOT...LOC 1908Z 268DEG 40KT 3206 8706 3201 8730 3191 8758
BUTTSSpecial weather statement, Jul 5, 2:44 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
244 PM CDT TUE JUL 5 2016
ALZ052-053-052030-
CLARKE AL-WASHINGTON AL-
244 PM CDT TUE JUL 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN WASHINGTON AND CENTRAL CLARKE COUNTIES UNTIL 330
PM CDT...
AT 243 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF COFFEEVILLE TO NEAR MILLRY TO 8
MILES NORTHWEST OF CHATOM...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GROVE HILL...SAINT STEPHENS AND FULTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.
&&
LAT...LON 3180 8764 3160 8779 3151 8802 3153 8845
3159 8832 3170 8824 3170 8809 3175 8809
TIME...MOT...LOC 1943Z 268DEG 20KT 3168 8819 3160 8825 3157 8833
BUTTSSpecial weather statement, Jul 5, 4:20 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
420 PM CDT TUE JUL 5 2016
FLZ203-205-052145-
SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
420 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN SANTA ROSA AND NORTHERN OKALOOSA COUNTIES UNTIL 445 PM
CDT...
AT 419 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR BAKER...OR 11
MILES NORTHWEST OF CRESTVIEW...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRESTVIEW...BAKER AND LAUREL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3075 8674 3092 8683 3100 8671 3099 8639
3079 8639
TIME...MOT...LOC 2119Z 245DEG 20KT 3087 8671Special weather statement, Jul 5, 4:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 440 PM CDT TUE JUL 5 2016 FLZ205-052215- OKALOOSA INLAND FL- 440 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 515 PM CDT... AT 439 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR CRESTVIEW... MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESTVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3060 8671 3074 8673 3086 8639 3057 8639 TIME...MOT...LOC 2139Z 269DEG 15KT 3069 8649
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:23 PM CDT | Special Weather Statement | MOB | Monroe | 52 min |
| Jul 5, 12:37 PM CDT | Special Weather Statement | MOB | Escambia | 38 min |
| Jul 5, 12:56 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 34 min |
| Jul 5, 1:15 PM CDT | Special Weather Statement | MOB | Covington | 45 min |
| Jul 5, 1:33 PM CDT | Special Weather Statement | MOB | Wilcox | 42 min |
| Jul 5, 2:09 PM CDT | Special Weather Statement | MOB | Wilcox | 51 min |
| Jul 5, 2:44 PM CDT | Special Weather Statement | MOB | Clarke | 46 min |
| Jul 5, 4:20 PM CDT | Special Weather Statement | MOB | Okaloosa | 25 min |
| Jul 5, 12:03 PM CDT | Special Weather Statement | MOB | George | 27 min |
| Jul 5, 1:55 PM CDT | Special Weather Statement | MOB | Wayne | 50 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.